Texas, 2012

Funnel Cloud in Texas, September 1, 2012

September 1, 2012 · NWS HGX · 1 event in 1 county or zone

A funnel cloud was sighted near Shepherd.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS HGX wrote it up.

A funnel cloud was sighted near Shepherd.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Houston/Galveston, TX wrote its last area forecast discussion before the first event at Sep 1, 8:54 AM CST, 4 hours 51 minutes earlier.

Area forecast discussion, Sep 1, 8:54 AM CST, 4 hours 51 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
954 AM CDT SAT SEP 1 2012

.UPDATE...
MINOR UPDATES TO TEMPS AND DEW POINTS.

&&

.DISCUSSION...
SOUTHERN TWO THIRDS OF THE FORECAST AREA RUNNING ABOUT 2 TO 4
DEGREES BELOW THIS TIME YESTERDAY (14Z). DID RAISE MAX TEMPS TODAY
1 DEGREE IN THE GRIDS FOR NORTHERN THIRD OF THE FA AS TEMPS ARE
SIMILAR TO YESTERDAY SO FAR BUT DO NOT EXPECT MAX TEMPS TO REACH
SAME LEVEL AS YESTERDAY DUE TO SOME INCREASED CLOUDINESS AND
MOISTURE TODAY. ADJUSTED DEW POINTS IN THE SHORT TERM TO MATCH
OBSERVED TRENDS. HEAT INDICES WILL RISE TO THE 100-107 RANGE THIS
AFTERNOON.

00Z NATIONAL HI-RES WRF-ARW RUN HAS BEST HANDLE ON OBSERVED PCPN
SO FAR THIS MORNING AND WILL CONTINUE OUR POP FORECAST AS IS. SCT
SHRA WITH OCNL TSRA ALREADY NOTED THIS MORNING. WITH HEAT OF THE
DAY AND HIGHER PWATS MOVING INLAND RAIN CHANCES SHOULD INCREASE
THIS AFTERNOON FOR INTERIOR SECTIONS. STILL SOME SCT SHRA WELL
OFFSHORE AS WELL.  04

&&

.PRELIMINARY POINT TEMPS/POPS...
COLLEGE STATION (CLL)      98  77  97  77  99 /  30  20  20  20  10
HOUSTON (IAH)              94  79  95  79  96 /  50  20  30  10  10
GALVESTON (GLS)            90  82  91  82  92 /  40  20  30  10  10

&&

.HGX WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...NONE.
&&

DISCUSSION...04
Hazardous weather outlook, Sep 1, 3:32 AM CST, 10 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
432 AM CDT SAT SEP 1 2012

TXZ163-164-176>179-195>200-210>214-226-227-235>238-021200-
AUSTIN-BRAZORIA-BRAZOS-BURLESON-CHAMBERS-COLORADO-FORT BEND-
GALVESTON-GRIMES-HARRIS-HOUSTON-JACKSON-LIBERTY-MADISON-MATAGORDA-
MONTGOMERY-POLK-SAN JACINTO-TRINITY-WALKER-WALLER-WASHINGTON-
WHARTON-
432 AM CDT SAT SEP 1 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS.

.DAY ONE...TODAY AND TONIGHT

SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TODAY. RAINFALL TOTALS
WILL AVERAGE AROUND 1/4 INCH WITH ISOLATED 1 TO 2 INCH AMOUNTS
POSSIBLEIN THE SLOWER MOVING ACTIVITY OR WHERE ANY TRAINING SETS
UP. SOME OF THE STRONGER STORMS COULD PRODUCE SOME GUSTY WINDS AND
SMALL HAIL.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

The radar

The Houston radar (KHGX), 113 km away, was scanning. The volume nearest the first event began at 19:44 UTC.

Open the radar archive at this moment

Event by event

1 funnel cloud. Local standard time, as filed.

Funnel Cloud, San Jacinto

When
September 1, 1:45 PM CST
Where
San Jacinto County, 0.69 mi S of Napier
Reported by
Trained Spotter
Coordinates
30.490, -95.000

A funnel cloud was sighted near Shepherd.

What these are

Funnel Cloud
A rotating column of cloud extending from a thunderstorm that did not reach the ground.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2012Every state in 2012This day in weather historyWarnings in Texas, September 2012

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 407511.